Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

October 2004, Volume 34 Number 10 , p 14 - 14

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

© 2004 Lippincott Williams & Wilkins, Inc. Volume 34(10)             October 2004             p 14 Don't go on looks alone [MEDICATION ERRORS: PATIENT EDUCATION]

COHEN, MICHAEL R. RPH, MS, ScD

President of the Institute for Safe Medication Practices

A patient being discharged from a hospital in Australia was told to “take two orange-and-white capsules” (phenytoin, 100 mg) each night to treat seizures. He also received a prescription for calcitriol, 0.25 mcg, which in that country are also orange-and-white capsules. He was supposed to take four calcitriol capsules each Tuesday and Friday.

When the patient was readmitted with seizures, he insisted that he'd been taking his medications as instructed. But when asked to demonstrate his regimen, the error became obvious. Storing the capsules in the same container, he tried to identify them strictly by appearance and ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: